Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Is Loose Stool An Early Sign Of HIV

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
AIDS InfoNet

Diarrhea

Some other products that are usually sold to treat constipation can also help with diarrhea. These products contain "soluble" fiber that adds bulk and absorbs water. This includes products like Metamucil, Citrucel, or other products that contain psyllium. 3. Alternative Therapies for Diarrhea: Acidophilus capsules (which contain helpful bacteria) can help restore normal digestion, especially when you are taking antibiotics. Some types of...
Ask the Experts

Not Diarrhea...loose stool??

I have had AIDS since 1995, positive since 1986. I took no drugs for HIV until 1995. After starting Crixivan in 1996 I first started to notice wasting and lipodystrophy, especially in the face. Im not on Crixivan now, but the lipo effects remain....
Alvan Fisher, M.D.

Response from Alvan Fisher, M.D.

Brown University School of Medicine
Sounds like your BM's are not normal...the problem could be due to HIV effect on your intestines, side effect from antiretrovirals other than crixivan, side effect from other medications. You could have a malabsorption workup to assess... Read more »

Loose stools, not on meds!

Dear Doctor Frascino,I was infected with HIV in December `08 and diagnosed in March `09. I currently have CD4 of 729, and a VL which has dropped form over 10,000 to 1,400. According to `resistance tests` , i have a virus which is resistant to most...
Robert J. Frascino, M.D.

Response from Robert J. Frascino, M.D.

The Robert James Frascino AIDS Foundation
Hi,That you have contracted a virus that is "resistant to most meds" should be a warning and wakeup call to everyone reading this forum. It is indeed possible to contract a strain of virus that is already resistant to one or even many HIV... Read more »

perhaps ShamanBotanicals.com has a solution to loose stool

So many of the people's concerns or problems have been regarding BMs. Perhaps shamanbotanicals.com has a solution to the loose stool problem. I'm also addressing the person with the question about SB Normal stool Formula. This website...
Douglas T. Dieterich, M.D.

Response from Douglas T. Dieterich, M.D.

New York University, School of Medicine
Thanks for the information. Shaman is an interesting company that does have some biopharmaceuticals under development for HIV diarrhea. Douglas T. Dieterich, M.D.... Read more »

UNDETECTABLE BUT LOOSE STOOLS AND ENLARGED LIVER

Ive been on atripla for about a year and a half, and now that i think of it i've had diarrea and/or loose stool alittle more than frequently, trouble sleeping at night, and now my doctor has noticed that my Liver is a bit enlarged. Also...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
A small percentage of patients taking Atripla will have persistence annoying sleep problems due to efavirenz and/or loose stools (often due to tenofovir). The skin problems you describe would generally not be due directly to the Atripla. Liver... Read more »
Connect With Others

loose stools

Posted by Anonymous, 1 Reply
can hiv cause loose stools im very nervous about it , the only unprotected sex i had was oral performed on me . i had unprotected sex for vaginal like two years ago Read more »

loose stools and nodes?

Posted by Anonymous, 1 Reply
ok so here we go.......i have had loose stools now for about 2 weeks, they have not been completly runny, more like pieces (sorry i know thats alot maybe too much info) and i am on antibiotics for what my doctor thinks is a infection that is... Read more »

Yellow, loose stool continuing three weeks after PEP

Posted by Tyne2011, 1 Reply
Hi everyone,
Has anyone experienced prolonged GI side effects from PEP? I took kaletra and Combivir for 40 days total (long story) instead of 28. During therapy, I had loose stools that were controlled by loperamide. I've read on this site that side... Read more »

Early signs of HIV infection - article in Genre

Posted by ScotCharles, 2 Replies
Genre magazine has an excellent article in the April 2006 issue on the early signs of HIV infection. Check it out. Read more »